Discussions By Condition: I cannot get a diagnosis.

Armour Thyroid

Posted In: I cannot get a diagnosis. 5 Replies
  • Posted By: JustRandy
  • December 7, 2008
  • 00:00 AM

What would happen if a "normal" person took some of these pills? Anything?

My mother insists I have thyroid problems (since she does) and suggests I try a couple of her pills to see if I feel better. If I feel better, then I should go to the doctor. If I don't, then maybe I don't have a bad thyroid. Thoughts?

I'm just concerned the pills might cause a thyroid problem.

Reply Flag this Discussion

5 Replies:

  • It's crazy. It's like telling someone without diabetes to take a shot of insulin just to try it. I hope you don't listen to your mother very often. You would need a thyroid blood test to detemine if you need to take it. Often, as we age, different glands wear out. Try changing your diet and getting some exercise...or see a doctor.
    Monsterlove 2,921 Replies
    • December 7, 2008
    • 05:27 AM
    • 0
    Flag this Response
  • It's crazy. It's like telling someone without diabetes to take a shot of insulin just to try it. That's what I was afraid of. However, will insulin cause the pancreas to stop making insulin? Sorta like steroids will cause the testes to stop making testosterone? I hope you don't listen to your mother very often. She's been telling me this for 20yrs. She thinks its because she was taking thyroid meds while she was pregnant with me. You would need a thyroid blood test to detemine if you need to take it. Often, as we age, different glands wear out. Try changing your diet and getting some exercise...or see a doctor. I'd love to see an endocrinologist, but I can't without a referral and jumping thru a lot of hoops. I don't have the money for that and I have zero insurance.
    JustRandy 11 Replies
    • December 7, 2008
    • 05:47 PM
    • 0
    Flag this Response
  • You don't need to see an endo to check your thyroid levels. A regular MD can do that for you. Kiera
    Anonymous 42,789 Replies
    • December 7, 2008
    • 08:57 PM
    • 0
    Flag this Response
  • Well, so, what about my question? What do you think Armour will do to a "healthy" person? Nothing at all or will it be like steroids? The side effects/overdose are the same as a hyperthyroidic condition.... Whatever that means. Apparently, the symptoms of a thyroid problem include anything and everything under the sun (ie weight gain or loss, high or low energy, etc, etc, etc).
    JustRandy 11 Replies
    • December 7, 2008
    • 11:11 PM
    • 0
    Flag this Response
  • Hyperthyroidism is a SERIOUS side effect. It causes your heart to beat faster than it should, severe panic attacks, chest pain, muscle and joint pain, and of course other symptoms. So, taking that drug that might possibly cause your thyroid to work over time is NOT a good idea! Trust me, I was diagnosed with hyperthyroidism just a few days ago and I will tell you that it not something you want to risk getting.If you think think you have a thyroid problem then see a doctor and ask to have your TSH levels checked.
    Anonymous 42,789 Replies
    • December 10, 2008
    • 05:37 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.
Advertisement

Safe Sex With Hepatitis C

Prevent the spread of the hepatitis C virus.

Preventing Lung Infections

With COPD, it’s important to protect your lungs.

8 Health Dangers of Depression

Unmanaged depression can take a toll on your physical health.

Food Choices for Diabetes

What, when and how much you eat affects your blood sugar.

6 Exercises for Multiple Sclerosis

Ease your way into these stretching and strengthening moves,

Advertisement